Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 35, NWS Tucson, AZ

August 15, 2025Santa Cruz County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 15, 2025, 6:37 PM MST for Santa Cruz County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2025, 6:37 PM MST (01:37 UTC)
Expired
Aug 15, 2025, 7:30 PM MST
In force
53 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2657 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WGUS55 KTWC 160137
FFWTWC
AZC023-160230-
/O.NEW.KTWC.FF.W.0035.250816T0137Z-250816T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
637 PM MST Fri Aug 15 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Southern Santa Cruz County in southeastern Arizona...

* Until 730 PM MST.

* At 637 PM MST, Thunderstorms were producing heavy rain across the 
  warned area. Between 1 and 2 inches of rain have fallen with the 
  Nogales airport recording 1.50" in less than 30 minutes. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Gauges reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Nogales International Airport.

This includes Route 82 between mile markers 8 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3144 11085 3141 11086 3140 11084 3145 11081
      3146 11084

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
1 follow-up statement
604 
WGUS75 KTWC 160228
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
728 PM MST Fri Aug 15 2025

AZC023-160238-
/O.EXP.KTWC.FF.W.0035.000000T0000Z-250816T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
728 PM MST Fri Aug 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST THIS EVENING FOR 
SOUTHERN SANTA CRUZ COUNTY...

Flood waters are receding. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3146 11084 3145 11081 3140 11084 3141 11086
      3144 11085

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:02 PM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Aug 15, 1:02 PM MST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
102 PM MST Fri Aug 15 2025

.SYNOPSIS....Isolated to scattered thunderstorms will initially
develop across Cochise county this afternoon, becoming scattered
to numerous as they expand northwest toward the Tucson Metro Area.
These storms will then build toward the west and southwest late
this afternoon into this evening as deeper moisture in the lower
deserts fuels additional storm development. Given the ample
atmospheric moisture available for these storms, the main impact
with the storms today will be the potential for heavy rainfall,
especially from Tucson southward. Otherwise, daily isolated to
scattered showers and thunderstorms will persist into next week
with day to day variability in intensity and chances.

&&

.DISCUSSION... Showers from this morning continue to move out of
the area now pushing into northern Graham and Greenlee counties.
Storms and showers this afternoon are still on the docket with
showers already starting to form south of Tucson. Isolated to
scattered storms will develop initially south of Tucson becoming
more widespread into central Pima county and western Cochise
county. The main concern associated with these storms and showers
is locally heavy precipitation leading to flash flooding and
occasionally gusty winds with stronger storms. Due to significant
forecast PWATs around 1.4 to 1.6 inches and continual showers and
storms, the Weather Prediction Center (WPC) has placed eastern
Pima, western Cochise, and Santa Cruz counties in a slight risk
for excessive rainfall this afternoon. These storms and showers
will continue into the evening hours lessening to be just
isolated to scattered showers overnight. Accumulated rainfall
ranges from 0.75 to 1 inches with locally higher amounts.

Over the next several days, there should be enough moisture for
isolated coverage/low-grade Monsoon pattern Sunday into early next
week. After that, we begin to see the upper high center move back
toward our neck of the woods, eventually making its way to the
Four Corners region by the middle of next week. If we can import
some deeper moisture from the east-southeast into Southeast
Arizona, we may see an increase in activity. However at this
point, the deeper atmospheric moisture may end up being a plume of
higher precipitable water values (1.50+ inches) moving up the
Gulf of California begining Tuesday, filling into the lower
deserts once again. Unfortunately, the main impact of the upper
high moving back into Arizona the second half of next week may be
the increase in afternoon high temperatures leading to Major
HeatRisk by Wednesday/ Thursday.

&&

.AVIATION...Valid through 17/00Z.
FEW to SCT clouds AOA 8k to 12k ft AGL KTUS southeastward. Clouds
become SCT to BKN northeast of KTUS including KSAD AOA 7k to 11k
ft AGL. Clouds will continue to develop KTUS southward into the
afternoon becoming more SCT as cumulus clouds develop AOA 7k to
10k ft AGL. ISOLD-SCT -SHRA/-TSRA will initially develop across
Cochise and Santa Cruz (including KOLS and KDUG) between
15/20Z-12Z, becoming SCT-NUM -SHRA/-TSRA toward KTUS with
occasional VSBY 3-5SM SHRA/TSRA with cigs BKN 5-8k ft AGL as they
expand northwest toward KTUS aft 15/21Z. These storms will then
build toward the W/SW late this afternoon into this evening.
Although gusty and erratic winds 35-40 kts will be possible near
any TS, surface winds should remain below 15 knots with the
occasional afternoon gusts up to 20 kts. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Southeast Arizona will be in an active Monsoon
pattern today and Saturday, with the best chances for wetting
rain showers and thunderstorms occuring today. After Saturday,
there will be daily chances for thunderstorms and wetting rain
showers into next week. Min RHs will generally be around 25
percent in the lower elevations and 45+ percent in the mountains
today and Saturday. Sunday, min RHs will start to drop back down
to the 15-20 percent in the lower locations and 20-30 in the
mountains into the new week. Winds will generally be less than 15
mph with typical afternoon gusts up to 20 mph into next week.
Monsoon moisture is projected to return late next week to provide
higher chances for thunderstorms and rain showers. Temperatures
will be around normal through this weekend, trending above normal
the second half of next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Malarkey

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Aug 15, 6:35 PM MST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
635 PM MST Fri Aug 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Hail             10 N Pisinemo           32.18N 112.29W
08/15/2025  E0.88 Inch       Pima               AZ   Trained Spotter

            Spotter reported penny to nickel sized hail
            with very strong winds.

&&

JVT

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:14 PM MSTSevere Thunderstorm WarningTWCPima31 min
Aug 15, 6:25 PM MSTSevere Thunderstorm WarningTWCSanta Cruz24 min
Aug 15, 6:39 PM MSTSevere Thunderstorm WarningTWCPima51 min
Aug 15, 6:58 PM MSTAreal Flood AdvisoryTWCPima2 hr
Aug 15, 7:48 PM MSTAreal Flood AdvisoryTWCPima117 min
Aug 16, 4:25 PM MSTAreal Flood AdvisoryTWCPima65 min
Aug 16, 4:49 PM MSTFlash Flood Warning Considerable damage threatTWCPima56 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.